The Lupus Forum banner

1 - 4 of 4 Posts

·
The vortex of insanity!
Joined
·
154 Posts
Discussion Starter · #1 ·
Okay so this is EXTREMELY weird but I have this irrational hatred of all medicine I HATE putting chemicals in my body, maybe it's because I've had to do it so often since I was 9, but I'm wondering if this completely ridiculous hatred of meds may contribute to nothing ever working on me lol, because I always manage to convince myself that everything I'm on sucks, that I'm going to get horrible side effects, and then, shockingly, I get horrible side effects and it doesn't work.

Weirdly, Rituxan worked for me dispite my odd mental issue about meds. But my doctor forced me onto plaquenil even though I'm in remission, and first I was so side-effecty that I missed a TON of school, then I stopped and started again over winter break and then I missed all last week being dizzy and nauseous (I swear I was trying to think positive!) but my doctor took me back off of it. ANYHOW apart from teh side effects, my lupus regressed when I was on plaq, can my brain really do that?? I mean, it seems weird that a lupus med would make my lupus worse, could be coincidence, could be just me being WEIRD, and this is a very weird post, and I think I've passed the point of making sense long ago, so I'll leave it at that.
 

·
Registered
Joined
·
66 Posts
Appplesauce,

It does not sound weird at all. I have read that Lupus patients tend to be allergic type people. I have been told you can't have reactions to things that are in your body such as antihistamines (claritine). Needless to say, if I take any form of antihistamine I break out with a terrible hivey rash that itches so bad!! Now antihistamines are supose to treat that type of problem, not cause it. I once had an injection for a terrible headache. This injection makes a "normal" person fall asleep, however, it caused major anxiety and I was up for over 36 hours pacing and aggitated along with a headache that was 10 times worse!! It is called a peridoxal side effect. This is when the complete opposite hapens to the desired effect. So your not alone!! Stay positive! I hope you sort things out!
Stacie
 

·
Registered
Joined
·
85 Posts
Hi Applesauce
Like you I also hate taking meds, wouldn't take anything for a headache before being dx with SLE. Rheumy put me on Amatriptyline 2 a day, but I decided to just try 1. I started feeling really bad about 1 hour later, husband wanted to call an ambulance. Was in bed for 2 days, never felt so bad, my GP said I must be allergic to it and can never be prescribed it again. Don't know what would have happend if I had taken 2 like my Rheumy wanted me to.
I am very cautious now about any new meds after that episode.

Take care

Meryl
 

·
Registered
Joined
·
4,444 Posts
There is a new term out there for exactly what you talk about... it's called the "nocebo" effect (instead of the placebo effect). There is some evidence to suggest that patients who worry about side effects of their drugs, or hate taking them, etc. tend to have more problems with medication side effects or medications not working. So it's possible...

Here's a link that talks about it further if you're interested.

http://www.straightdope.com/mailbag/mnocebo.html
 
1 - 4 of 4 Posts
Top